Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 352, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 1, 2011, 5:20 PM CDT for Elmore County, Macon County, Tallapoosa County, Alabama. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2011, 5:20 PM CDT (22:20 UTC)
- Expired
- Jul 1, 2011, 5:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Elmore County, AL, Macon County, AL, Tallapoosa County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 5:21 PM CDT | TSTM WND DMG | 5 Nw Tuskegee, AL | TREES WERE BLOWN DOWN ALONG HIGHWAY 199. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 756 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
645 WUUS54 KBMX 012220 SVRBMX ALC051-087-123-012245- /O.NEW.KBMX.SV.W.0352.110701T2220Z-110701T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 520 PM CDT FRI JUL 1 2011 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA... NORTHWESTERN MACON COUNTY IN SOUTHEAST ALABAMA... SOUTH CENTRAL TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA... * UNTIL 545 PM CDT * AT 520 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TUSKEGEE... AND MOVING NORTHWEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... TALLASSEE...MILSTEAD...FRANKLIN...REEVES AIRPORT...TALLAPOOSA CITY...LIBERTY CITY AND WOODLAND. THIS INCLUDES... INTERSTATE 85 EXIT NUMBERS 26 THROUGH 42... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3244 8599 3264 8587 3250 8559 3234 8569 TIME...MOT...LOC 2220Z 116DEG 8KT 3246 8574 $$ 75
1 follow-up statement
636 WWUS54 KBMX 012240 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 540 PM CDT FRI JUL 1 2011 ALC051-087-123-012250- /O.EXP.KBMX.SV.W.0352.000000T0000Z-110701T2245Z/ ELMORE AL-MACON AL-TALLAPOOSA AL- 540 PM CDT FRI JUL 1 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL TALLAPOOSA... NORTHWESTERN MACON AND SOUTHEASTERN ELMORE COUNTIES WILL EXPIRE AT 545 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. TO REPORT SEVERE WEATHER...CALL 1-800-856-0758. LAT...LON 3244 8599 3264 8587 3250 8559 3234 8569 TIME...MOT...LOC 2240Z 116DEG 8KT 3248 8579 $$ 75
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:09 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 1, 3:09 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 309 PM CDT FRI JUL 1 2011 .DISCUSSION... MAIN TRIGGERING MECHANISM OVER THE NEXT SEVERAL DAYS WILL BE A VERY WEAK FRONTAL BOUNDARY. SHOWERS AND STORMS WILL DEVELOP ALONG AND SOUTH OF THIS BOUNDARY DURING PEAK AFTERNOON HEATING AND CONTINUING THROUGH THE EARLY EVENING HOURS. EVEN WITH LOW LEVEL MOISTURE INCREASING THROUGH THE WEEKEND...STRONG HIGH PRESSURE ALOFT WILL KEEP RAIN ACTIVITY FROM BECOMING MORE WIDESPREAD UNTIL EARLY NEXT WEEK WHEN THE RIDGE BEGINS TO WEAKEN. THE STRONG UPPER LEVEL HIGH WILL PRODUCE VERY HOT TEMPERATURES THROUGH THE WEEKEND. SOME LOCATIONS WILL EITHER APPROACH OR HIT TRIPLE DIGITS ON BOTH SATURDAY AND SUNDAY. AS PREVIOUSLY MENTIONED...UPPER HIGH WILL BEGIN TO WEAKEN EARLY NEXT WEEK. THIS WILL ALLOW TEMPERATURES TO RANGE IN THE MID 90S RATHER THAN UPPER 90S OVER MUCH OF THE AREA. FOR THE 4TH OF JULY CELEBRATIONS...A WEAKENING UPPER HIGH WILL ALLOW RAIN COVERAGE TO INCREASE. THIS ACTIVITY COULD LINGER INTO THE EARLY EVENING HOURS. FORECAST WISE...NAM12 CONTINUES TO DO THE BEST OF ALL THE MODELS IN PICKING UP CONVECTIVE ACTIVITY AND DID NOT SEE A REASON TO DEVIATE MUCH FROM IT. IT REMAINS THE MODEL OF CHOICE THROUGH THE WEEKEND. UPPER LEVEL PATTERN WILL SHIFT TO MORE OF A NORTHWEST FLOW BY THE MIDDLE OF NEXT WEEK. THIS WILL PUT CENTRAL ALABAMA IN A MORE FAVORABLE POSITION TO SEE A RETURN OF MESOSCALE CONVECTIVE SYSTEMS...OR MCS. 10/ARM && .AVIATION...18Z TAF DISCUSSION. AVIATION CONCERNS WILL BE DIURNAL CONVECTION THAT WILL DEVELOP ACROSS EAST ALABAMA. DEEPER MOISTURE OVER EAST ALABAMA COMBINED WITH THE PRESENCE OF A WEAK SURFACE LOW WILL COMBINE TO PRODUCE A FAVORABLE AREA FOR AFTERNOON AND EARLY EVENING TSTM FORMATION. THE BEST CHANCE OF INITIAL DEVELOPMENT WILL BE BETWEEN KAUO AND KANB... BETWEEN 19Z AND 21Z...BUT STORM FLOW FROM EAST TO WEST COULD PUSH ANY STORMS CLOSER TO KEET AND KBHM...BY 22Z. STORMS SHOULD DIMINISH QUICKLY AFTER SUNSET. LIGHT FOG COULD DEVELOP AFTER 08Z...ESPECIALLY FOR THOSE AREAS THAT EXPERIENCE RAINFALL. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 58/ROSE && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 65 94 67 95 67 / 10 10 10 10 10 ANNISTON 68 96 69 97 71 / 10 20 20 10 20 BIRMINGHAM 71 98 74 97 74 / 10 10 10 10 10 TUSCALOOSA 70 100 71 100 72 / 0 10 10 10 10 CALERA 71 96 72 99 72 / 10 20 20 10 20 AUBURN 71 94 73 95 71 / 20 20 20 20 20 MONTGOMERY 71 98 72 98 72 / 20 20 20 20 20 TROY 69 96 72 97 69 / 30 20 20 20 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 1, 1:21 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 121 PM CDT FRI JUL 1 2011 ALZ011>015-017>050-020300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 121 PM CDT FRI JUL 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS COULD PRODUCE STRONG DAMAGING WINDS THROUGH 7 PM. THE THREAT AREA IS EAST OF I-65. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 1, 4:01 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 401 PM CDT FRI JUL 1 2011 ALZ038-047-012145- CHAMBERS AL-LEE AL- 401 PM CDT FRI JUL 1 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHAMBERS AND CENTRAL LEE COUNTIES UNTIL 445 PM CDT... AT 358 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR OAK BOWERY...OR 6 MILES NORTHWEST OF OPELIKA... MOVING SOUTH AT 5 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... AUBURN... OPELIKA... AUBURN UNIVERSITY... BEAUREGARD... ROBERT G. PITTS AIRPORT... && LAT...LON 3253 8535 3256 8564 3280 8556 3278 8535 TIME...MOT...LOC 2102Z 007DEG 3KT 3270 8547
Special weather statement, Jul 1, 4:08 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
408 PM CDT FRI JUL 1 2011
ALZ046-012200-
BULLOCK AL-
408 PM CDT FRI JUL 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BULLOCK COUNTY UNTIL 500
PM CDT...
AT 407 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR FRANKLIN FIELD...OR 10 MILES WEST OF UNION
SPRINGS...MOVING SOUTHWEST AT 5 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SHOPTON...
BEANS CROSSROADS...
SIMSVILLE...
HIGH RIDGE...
&&
LAT...LON 3197 8589 3205 8590 3206 8596 3204 8597
3205 8600 3220 8600 3227 8593 3228 8590
3227 8587 3223 8586 3223 8580 3220 8573
3196 8585
TIME...MOT...LOC 2109Z 030DEG 4KT 3217 8588Special weather statement, Jul 1, 4:27 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 427 PM CDT FRI JUL 1 2011 ALZ045-012215- MACON AL- 427 PM CDT FRI JUL 1 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MACON COUNTY UNTIL 515 PM CDT... AT 427 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF DAVISVILLE...OR 10 MILES SOUTHEAST OF TUSKEGEE...MOVING SOUTHWEST AT 10 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... TUSKEGEE... LAKE TUSKEGEE... DAVISVILLE... LIVERPOOL... WARRIORSTAND... && LAT...LON 3224 8582 3243 8589 3250 8554 3226 8545 TIME...MOT...LOC 2127Z 067DEG 9KT 3237 8557 75
Special weather statement, Jul 1, 4:47 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 447 PM CDT FRI JUL 1 2011 ALZ037-038-012230- CHAMBERS AL-TALLAPOOSA AL- 447 PM CDT FRI JUL 1 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHAMBERS AND CENTRAL TALLAPOOSA COUNTIES UNTIL 530 PM CDT... AT 448 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR RIDGE GROVE...OR 9 MILES NORTHEAST OF CAMP HILL... MOVING WEST AT 15 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... DADEVILLE... JACKSONS' GAP... JACKSONS GAP... HILLABEE CREEK... HORSESHOE BEND... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3275 8590 3300 8594 3301 8551 3283 8548 TIME...MOT...LOC 2148Z 082DEG 12KT 3291 8560 75
Local storm report, Jul 1, 5:04 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
504 PM CDT FRI JUL 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 4 E CAMP HILL 32.80N 85.58W
07/01/2011 CHAMBERS AL 911 CALL CENTER
SEVERAL TREES DOWN ALONG STATE HIGHWAY 50.
&&Special weather statement, Jul 1, 5:15 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
515 PM CDT FRI JUL 1 2011
ALZ037-043-045-012300-
ELMORE AL-MACON AL-TALLAPOOSA AL-
515 PM CDT FRI JUL 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALLAPOOSA...NORTHERN
MACON AND SOUTHEASTERN ELMORE COUNTIES UNTIL 600 PM CDT...
AT 511 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR TUSKEGEE...MOVING WEST NORTHWEST AT 15 MPH.
WIND GUSTS FROM 40-50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
TALLASSEE...
LIBERTY CITY...
FRANKLIN...
TALLAPOOSA CITY...
REEVES AIRPORT...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3234 8566 3249 8602 3269 8579 3260 8569
3258 8570 3258 8567 3251 8560
TIME...MOT...LOC 2215Z 106DEG 11KT 3245 8574
56The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:32 PM CDT | Special Weather Statement | BMX | Coosa | 43 min |
| Jul 1, 2:33 PM CDT | Special Weather Statement | BMX | Lee | 27 min |
| Jul 1, 3:04 PM CDT | Special Weather Statement | BMX | Lee, Russell | 41 min |
| Jul 1, 3:08 PM CDT | Special Weather Statement | BMX | Coosa | 52 min |
| Jul 1, 3:17 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 43 min |
| Jul 1, 4:01 PM CDT | Special Weather Statement | BMX | Lee | 44 min |
| Jul 1, 4:08 PM CDT | Special Weather Statement | BMX | Bullock | 52 min |
| Jul 1, 4:27 PM CDT | Special Weather Statement | BMX | Macon | 48 min |
| Jul 1, 4:30 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee, Tallapoosa | 30 min |
| Jul 1, 4:40 PM CDT | Severe Thunderstorm Warning | BMX | Macon | 35 min |
| Jul 1, 4:47 PM CDT | Special Weather Statement | BMX | Tallapoosa | 43 min |
| Jul 1, 5:15 PM CDT | Special Weather Statement | BMX | Macon | 45 min |
| Jul 1, 5:18 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock | 42 min |
| Jul 1, 5:31 PM CDT | Special Weather Statement | BMX | Chambers | 44 min |
| Jul 1, 5:33 PM CDT | Special Weather Statement | BMX | Montgomery | 42 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.